Florida, 2015Hail in Florida, April 27, 2015
April 27, 2015 · NWS MLB · 3 events in 2 counties and zones
Fast moving thunderstorms developed in a warm and moist atmosphere ahead of a cold front over northern Florida. A few of the storms became severe and produced multiple rounds of large hail across Okeechobee and Martin Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Fast moving thunderstorms developed in a warm and moist atmosphere ahead of a cold front over northern Florida. A few of the storms became severe and produced multiple rounds of large hail across Okeechobee and Martin Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 27, 2:43 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 27, 2:43 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT MON APR 27 2015
.DISCUSSION...
...HIGH RAIN CHANCES THROUGH WEDNESDAY...
...LOCALLY STRONG STORMS WITH HEAVY RAIN TUESDAY INTO
WEDNESDAY...
TONIGHT...FLAT 500MB FLOW PERSISTS OVER THE SOUTHEAST U.S. AND
FLORIDA. AT THE SURFACE...A WEAK FRONTAL BOUNDARY/TROUGH IS
FORECAST TO SLOWLY PUSH DOWN THE PENINSULA AND BECOME A WARM FRONT
LATE OVERNIGHT AS WINDS SHIFT TO THE EAST AND SOUTHEAST AHEAD OF A
DEVELOPING AREA OF LOW PRESSURE IN THE CENTRAL GULF OF MEXICO.
INCREASINGLY MOIST FLOW WILL MAKE FOR ANOTHER WARM NIGHT. WILL
LOOK AT GOING A DEGREE OR TWO ABOVE GUIDANCE OVERNIGHT LOWS BASED
ON WARM DAY...EXTENSIVE CLOUD COVER AND WINDS SHIFTING TO THE EAST
AND SOUTHEAST AFTER MIDNIGHT.
TUESDAY...CURRENT POP OF 70 PERCENT LOOKS REAL GOOD. DEVELOPING LOW
IN THE GULF OF MEXICO SOUTH OF THE MISSISSIPPI RIVER DELTA TRACKS
EAST. WARM FRONT FORECAST TO STRETCH ACROSS CENTRAL FLORIDA.
INCREASING MOISTURE AND IMPULSES OF ENERGY AT THE 500MB/18000 FOOT
LEVEL HELP TO KEEP RAIN POSSIBILITY HIGH. GFS NOT VERY CLEAR ABOUT
WHERE IT WANTS TO PLACE THE RIGHT REAR QUADRANT OF THE 250MB JET
HOWEVER...AND LARGE SCALE ASCENT NO MATTER HOW WEAK IT MAY BE COULD
BE ENOUGH TO ENHANCE THE DYNAMICS IN THE MID LEVELS. MID LEVEL
TEMPERATURES START OUT AROUND -10C AT THE BEGINNING OF THE DAY BUT
WARM TO AROUND -8C BY THE END OF THE DAY. LOSS OF THE MID LEVEL
THERMAL INSTABILITY WOULD TEND TO SUGGEST MORE RAIN/SHOWERS THAN
STORMS. CLOUD COVER WILL LIMIT DAYTIME HEATING. HIGHS IN THE UPPER
70S AND LOW 80S REASONABLE.
TUE NIGHT-WED...(MODIFIED PREV DISC) THE FRONTAL BOUNDARY OVER
THE SOUTH-CENTRAL FL PENINSULA WILL LIFT NORTHWARD TUE NIGHT. A
SURFACE LOW NEAR THE LOUISIANA COAST WILL TRACK EASTWARD AND
ACROSS NORTH FL TUE OVERNIGHT/EARLY WED. UNSEASONABLY MOIST DEEP
LAYER MOISTURE WILL ENCOMPASS THE REGION AS PRECIPITABLE WATER
VALUES APPROACH 1.80-2.00 INCHES. WINDS WILL BECOME MORE
SOUTHERLY OVERNIGHT TUE INTO WED MORNING...THEN GUSTY SWRLY LATE
WED MORNING AND AFTERNOON.
SCATTERED THUNDERSTORMS WILL ALSO BE FORECAST WITH A FEW STRONG
STORMS POSSIBLE DURING THIS STRETCH. ECFL WITHIN MENTION OF
MARGINALLY SEVERE CHCS ON THE CURRENT SPC OUTLOOK. CELLS WILL BE
PARTICULARLY FAST MOVING OUT OF THE WSW ON WED. JET STREAM ENERGY
WILL BE STRONGER THAN NORMAL FOR THIS TIME OF YEAR ALLOWING FOR
ADDITIONAL DIFFLUENCE ALOFT.
THU-THU NIGHT...THE SURFACE LOW WILL RACE UP THE EASTERN SEABOARD AS
THE COLD FRONT PULLS AWAY FROM THE EASTERN FL PENINSULA AND DEEPER
INTO THE WESTERN ATLC. WEST TO NORTHWEST SURFACE WINDS WILL RESULT.
MUCH DRIER AIR WILL FILTER DOWN THE PENINSULA BEHIND THIS LATEST
SYSTEM AS WEAK HIGH PRESSURE BUILDS IN FROM THE WEST. SOME RESIDUAL
MOISTURE MAY ALLOW FOR A SHOWER OR AN ISOLD AFTN THUNDERSTORM TO
DEVELOP SOUTH OF ORLANDO ON THIS DAY. HIGHS WILL RANGE FROM THE
UPPER 70S TO AROUND 80 DEGREES WITH LOWS IN THE LOWER 60S...EXCEPT A
FEW UPPER 50S POSSIBLE NORTH OF I-4.
FRI-SUN...HIGH PRESSURE WILL EXPAND EAST TO ACROSS THE SOUTHEAST
U.S. DURING THIS PERIOD AND WILL BE THE MAIN WEATHER INFLUENCE. FOR
NOW WILL KEEP THIS PERIOD DRY AS PRECIPITATION CHANCES REMAIN BELOW
20 PERCENT. THE BEST CHANCE OF SEEING AN ISOLD SHRA DURING THIS
STRETCH WILL BE OVER THE COASTAL WATERS OR PERHAPS OVER THE TREASURE
COAST LATE IN THE PERIOD. UNSEASONABLY COOLER TEMPERATURES (HIGHS/
LOWS) FOR FRI-SAT WITH NEAR NORMAL CONDITIONS AGAIN FOR SUN-MON.
&&
.AVIATION...
TEMPO MVFR IN/NEAR FAST MOVING WEST TO EAST RAIN. 15 TO
20 KNOT WEST TO NORTHWEST WINDS FORECAST TO DIMINISH TO AROUND 10
KNOTS OR LESS OUT OF THE NORTH DURING THE EVENING. WINDS SHOULD
REMAIN TOO STRONG FOR FOG. NORTH TO SOUTH MOVING LOW CLOUDS LAST
COUPLE OF HOURS BEFORE SUNRISE THROUGH MID MORNING A POSSIBILITY.
&&
.MARINE...
TONIGHT...WINDS SHIFT FROM THE WEST TO THE NORTH OVERNIGHT AS A
FRONT/TROUGH WORKS ITS WAY DOWN THE COASTAL WATERS AND HIGH
PRESSURE BUILDS IN FROM THE SOUTHEAST U.S. SEAS 3 TO 4 FEET
UP TO 5 FEET IN THE GULF STREAM.
TUE...WINDS BECOME SOUTHEAST DURING THE AFTERNOON AS A WARM FRONT
DEVELOPS TO THE SOUTH AND WORKS ITS WAY NORTH. THE WIND NEAR 20 KNOTS
BY THE END OF THE AFTERNOON AS THE GRADIENT TIGHTENS BETWEEN THE NORTHWARD
MOVING WARM FRONT AND THE HIGH PRESSURE OVER THE SOUTHEAST U.S. AND
WESTERN ATLANTIC. SEAS 4 TO 5 FEET OFFSHORE AND 3 TO 4 FEET NEARSHORE.
WED-FRI...LOW PRESSURE SYSTEM MOVES ACROSS NORTH FL WITH TRAILING
COLD FRONT PUSHING OVER THE COASTAL WATERS WED EVENING. SW WINDS
BECOMING WRLY WED EVENING-THU...THEN NWRLY THU NIGHT-FRI. WIND
SPEEDS INCREASING TO 15-20 KTS DURING THE DAY ON WED...THEN 20-25
KTS WED EVENING-EARLY THU. WIND SPEEDS WILL SLOWLY DECLINE THU AFTN
THRU FRI. HIGH COVERAGE OF SHOWERS/STORMS CONTINUES ON WED WITH A
FAST OFFSHORE MOVING COMPONENT. SEAS BUILDING TO 3-5 FT OVER THE
OPEN ATLC ON WED WITH SOME 6 FT SEAS WELL OFFSHORE WED
NIGHT/THU...THEN BACK DOWN TO 3-5 FT THU NIGHT AND 3-4 FT ON FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 79 69 87 / 40 70 60 60
MCO 68 82 68 87 / 30 70 70 60
MLB 69 80 70 88 / 30 70 70 60
VRB 69 83 69 88 / 40 70 70 60
LEE 69 77 68 84 / 40 70 60 60
SFB 68 80 69 86 / 40 70 70 60
ORL 68 81 68 86 / 30 70 70 60
FPR 69 84 71 88 / 40 70 70 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM...WIMMER
LONG TERM....PENDERGRAST
Hazardous weather outlook, Apr 27, 9:38 AM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1038 AM EDT MON APR 27 2015
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280245-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1038 AM EDT MON APR 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A WEAK FRONTAL BOUNDARY OVER NORTH FLORIDA WILL REACH CENTRAL
FLORIDA THIS EVENING BEFORE STALLING OVERNIGHT NEAR SANFORD AND
CAPE CANAVERAL. MOISTURE AHEAD OF THIS BOUNDARY WILL LEAD TO
SCATTERED SHOWERS AND LIGHTNING STORMS MAINLY DURING THE
AFTERNOON. WHILE RAIN CHANCES WILL BE SLIGHTLY HIGHER NORTH OF
ORLANDO AND TITUSVILLE...THERE APPEARS TO BE A LITTLE HIGHER
CHANCE FOR LIGHTNING TO THE SOUTH OF THIS LINE AS LESS CLOUDS WILL
ALLOW FOR BETTER SURFACE HEATING AND GREATER INSTABILITY DURING
THE AFTERNOON.
A FEW STRONG STORMS WILL BE POSSIBLE...WITH WIND GUSTS TO AROUND
40 MPH...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS THE PRIMARY
THREATS. ANY STORMS WHICH FORM TODAY WILL MOVE RAPIDLY EASTWARD
AT 25 TO 3O MPH. BE WARY OF STORMS APPROACHING RAPIDLY FROM THE
WEST TODAY.
.HIGH WIND IMPACT...
GUSTY WEST WINDS OF 15 TO 20 MPH WITH OCCASIONAL GUSTS TO NEAR 30
MPH WILL OCCUR THROUGH DUSK. THE GUSTY CONDITIONS WILL BE CAPABLE
OF TOSSING SMALL UNSECURED ITEMS.
.EXCESSIVE HEAT IMPACT...
HEAT INDEX READINGS IN THE MID TO UPPER 90S ARE FORECAST DUE TO
THE STRONG WEST WINDS AND ONLY LIMITED CLOUD COVER AT TIMES. MAKE
SURE TO TAKE FREQUENT REST BREAKS IF OUTDOORS FOR LONG PERIODS AS
WELL AS WEARING A HEAD COVERING AND DRINKING WATER.
.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR
RIP CURRENTS AT AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST
THROUGH 1 PM DUE TO TIDAL EFFECTS.
.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HIGHER WINDS
AND WAVES ON AREA LAKES...THE INTRACOASTAL AND NEAR SHORE ATLANTIC
WATERS. BOATERS SHOULD BE ALERT FOR STORMS THAT MAY APPROACH
RAPIDLY FROM THE WEST AT ABOUT 25 TO 30 KNOTS.
.WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION AWAY FROM THE IMMEDIATE COAST
DUE TO GUSTY WEST WINDS AND CHOPPY SEAS...ESPECIALLY WELL BEYOND
THE ATLANTIC COAST.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
RAIN CHANCES WILL REMAIN HIGH TUESDAY THROUGH WEDNESDAY AS LOW
PRESSURE DEVELOPS ALONG THE STALLED BOUNDARY OVER THE NORTHEAST
GULF OF MEXICO...THEN MOVES EAST ACROSS THE NORTHERN GULF AND
SOUTHEASTERN U.S. A FEW STRONG STORMS WILL BE POSSIBLE BOTH DAYS.
IN ADDITION...WINDS AND SEAS WILL INCREASE TUESDAY NIGHT THROUGH
EARLY THURSDAY AHEAD OF AND BEHIND A COOL FRONT...ASSOCIATED WITH
THE LOW...THAT WILL PUSH THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CRISTALDI/PENDERGRAST
Hail, Okeechobee
- When
- April 27, 4:35 PM EST to 4:45 PM EST
- Where
- Okeechobee County, 2.07 mi S of Okeechobee
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 27.220, -80.830
Numerous reports via broadcast media and social media of quarter-sized hail in the city of Okeechobee. According to reports, duration of the hail was approximately 10 minutes.
Hail, Okeechobee
- When
- April 27, 4:35 PM EST to 4:43 PM EST
- Where
- Okeechobee County, 1.84 mi SSE of Sherman
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 27.197, -80.755
Broadcast media relayed report from public of golf ball-sized hail that fell in the Ancient Oaks subdivision along US-441 southeast of Taylor Creek. The public estimated that the hail fell for approximately 8 minutes.
Hail, Martin
- When
- April 27, 5:20 PM EST to 5:40 PM EST
- Where
- Martin County, 2.53 mi WNW of Lighthouse Pt to 0.84 mi NNE of Gomez
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.198, -80.306
A severe thunderstorm produced a swath of large hail reports across parts of Martin County including Palm City, Port Salerno, and Hobe Sound. Numerous reports of quarter to golf ball sized hailstones were reported across the area. Several pictures provided via social media showed hail accumulating on surfaces in Palm City, with depths generally below one-inch.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, April 27, 20151 injured · $300,000 · EF1 · 28 events
- Hail and Damaging Winds in Texas, April 27, 2015$272,000 · 70 kt wind · 14 events
- Flash Flooding and Hail in Texas, April 27, 2015$65,000 · 1.25 in hail · 16 events
- High Surf in Hawaii, April 27 to 28, 201512 events
- Hail and Damaging Wind in Florida, April 27, 20151 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 27, 201555 kt wind · 6 events
- Hail and Damaging Wind in Florida, April 27, 2015$5,000 · 1.75 in hail · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 27, 20153 events
- Damaging Winds in Louisiana, April 27, 201554 kt wind · 2 events
- Funnel Clouds in Texas, April 27, 20152 events
- Dense Fog in Colorado, April 27, 20151 event
- Heavy Rain in Hawaii, April 27, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567380, 567409, 567438.